MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. FIBERSCOPE "LF-GP", SET E; TRACHEAL INTUBATION FIBERSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. FIBERSCOPE "LF-GP", SET E; TRACHEAL INTUBATION FIBERSCOPE
Model Number LF-GP
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report has been evaluated by olympus.Preliminary findings are reported.The investigation is ongoing.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.This event has been reported by the importer on mdr# 2429304-2022-00004.
 
Event or Problem Description
The customer reports during an unspecified thoracic procedure using a lf-gp fiberscope, had a piece of the insertion tube break off into the patient's larynx during a procedure and had to be retrieved.The intended procedure was completed.No further consequences to the patient have been reported.Additional details regarding the patient and reported event have been requested.At this time, no additional information has been provided.The device was returned to olympus for evaluation.The insertion portion was inspected under a microscope and found approximately 50 percent of the bend section cover glue was detached on the insertion tube side.The missing portion was returned with the physical device.
 
Additional Manufacturer Narrative
This report is being updated to provide investigation findings.Device history record (dhr) review: olympus confirmed via dhr that the subject device was shipped in accordance with all design and safety specifications.Labeling review.Users can detect/prevent the reported event properly by handling the device in accordance with the following instructions for use (ifu).·preparation and inspection ¿ preparation and inspection of the endoscope ¿ visually inspect the surface of the insertion tube for dents, bulges, swelling, peeling or other irregularities.·important information ¿ please read before use ¿ warnings and cautions ¿ do not strike the distal end of the insertion tube or allow it to strike other objects.The objective lens surface of the distal end is particularly fragile, and vision abnormalities may result.Do not twist or bend the bending section by hands.Equipment damage may result.Do not squeeze the bending section forcefully.The bending section¿s covering may stretch or break and cause water leaks.The definitive cause of the reported event could not be determined.Presumable cause: the device has been damaged by physical stress during user handling for a long period.A part of insertion section was broken and came off in the patient¿s airway because the device in that state was used for procedure.

Brand Name
FIBERSCOPE "LF-GP", SET E
Common Device Name
TRACHEAL INTUBATION FIBERSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
tokyo-to, hachioji-shi 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key15095585
Report Number8010047-2022-12106
Device Sequence Number17442408
Product Code EOQ
UDI-Device Identifier03701354402003
UDI-Public03701354402003
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K981543
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLF-GP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2022
Supplement Date Received by Manufacturer10/05/2022
Initial Report FDA Received Date07/25/2022
Supplement Report FDA Received Date11/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown